Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Is that common to have cough when on steroids?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 1974
Answered : 66 Questions
Hello Doctor, I am giving my 2.5 yrs child Flohale for last 3 months. Still she is having too much coughing at night and gets frequent boughts of cold every 2-3 weeks. Is that common to have cough when steroids are being given?
Posted Fri, 7 Mar 2014 in Child Health
Answered by Dr. K. C. Pant 1 hour later
Brief Answer: Precautions needed. Detailed Answer: Hello Welcome to WWW.WWWW.WW Your question is that is cough common during inhalation therapy? Yes sometimes if inhaler is used without spacer, it can cause direct irritation to throat causing instant coughing when puff is give. Therefore always use spacer in kids as they can not coordinate well without it. Beside this if child is having associated bronchitis/bronchiolitis he may be coughing due to infection and in such case a suitable antibiotic therapy is given after investigations. Also child needs montelukast and levocetirizine combination to prevent further wheezing attacks. Hopefully you are taking enough precautions and will get desired results. Take care.
Above answer was peer-reviewed by
Follow-up: Is that common to have cough when on steroids? 1 hour later
Thank you doctor for your reply. We have been giving the Flohale inhaler using the Zerostat VT spacer for last 3 months. Also this severe coughing problem at night comes every time she has a cold. So I doubt whether every time she can have bronchitis/bronchiolitis. When we consulted the local pediatrician they asked to give a combination of Budecort and Levolin respules through nebulizer and that gives quite a relief from cough. So we had a doubt if the current steroid Flohale is effective with my child or not and if switching to a different steroid will help or not as there is no good relief from Flohale? What do you think on this.
Answered by Dr. K. C. Pant 14 minutes later
Brief Answer: change inhaler.. Detailed Answer: Definitely if your child is not responding go for different therapy. I will suggest you use Levolin inhaler for acute attack for 6 days along with seroflo inhaler 125 mg .And after 6 days Seroflo alone twice daily for 3 months. It should work well. Alternately you can choose nebulization - levoline and budecort. Both are good at response. So take care.
Above answer was peer-reviewed by
Follow-up: Is that common to have cough when on steroids? 38 hours later
Hello Doctor, Just following up on my previous question. If the current inhaler Flohale 50 did not work, does it mean the severity of Asthama is more or its just the same type of steroid doesn't work for everyone? One more thing that I am observing in last 2-3 months once we started with steroid treatment is that my child is falling sick to cold and cough every 2 weeks. Earlier it was not so frequent. Also she keeps having little watery nose most of the time and has blocked nose. What can be the possible reasons? Will changing to a new type of steroid get rid of this problem or cold is not interrelated to Asthama? Is there any diet restrictions for Asthamatic children?
Answered by Dr. K. C. Pant 26 hours later
Brief Answer: get vaccines. Detailed Answer: Changing the steroid will be better for your child. cold could be due to viral / bacterial infection.It can be prevented by appropriate vaccination so give your baby an ant- Flu vaccine and PCV-pneumococcal vaccine when child is not suffering.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor